Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 25, 2006, 5:02 PM MDT for 9 counties in Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2006, 5:02 PM MDT (23:02 UTC)
- Expired
- Jul 25, 2006, 10:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Granite County, MT, Lake County, MT, Lewis and Clark County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 13 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4111 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 252302 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 502 PM MDT TUE JUL 25 2006 MTZ106>109-260400- /O.NEW.KMSO.FW.W.0001.060725T2302Z-060726T0400Z/ WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- 502 PM MDT TUE JUL 25 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT AND LOLO NATIONAL FORESTS AND THE SALISH KOOTENAI RESERVATION... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. WINDS ACROSS WEST CENTRAL MONTANA...INCLUDING THE LOLO AND BITTERROOT NATIONALS FORESTS AND THE SALISH KOOTENAI RESERVATION...HAVE INCREASED IN THE PAST HOUR. MANY AREAS HAVE WINDS STEADY OR GUSTING TO 30 MPH ALONG WITH HUMIDITIES AT OR BELOW 15 PERCENT. THESE CONDITIONS WILL IMPROVE TOWARD DARK. THIS COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WHITMORE
1 follow-up statement
000 WWUS85 KMSO 260354 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 954 PM MDT TUE JUL 25 2006 MTZ106>109-260500- /O.EXP.KMSO.FW.W.0001.000000T0000Z-060726T0400Z/ WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- 954 PM MDT TUE JUL 25 2006 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... THE RED FLAG WARNING FOR WEST CENTRAL MONTANA WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDS AND HUMIDITIES HAVE IMPROVED ACROSS MOST OF WEST CENTRAL MONTANA THIS EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 25, 2:27 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 25, 2:27 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 227 PM MDT TUE JUL 25 2006 .SHORT TERM...THIS EVENING THROUGH WEDNESDAY. MAIN CONCERN THE REST OF TODAY AND TONIGHT WILL BE ISOLATED THUNDERSTORM ACTIVITY IN THE SOUTH. SPECIFICALLY SOUTHERN CLEARWATER MOUNTAINS...LEMHI COUNTY AND SOUTHERN BITTERROOT/SAPPHIRE MOUNTAINS. STORMS WHICH DEVELOP WILL BE ISOLATED AND MAINLY DRY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN THE NORTHERN TIER OF NORTHWEST MONTANA ALONG THE CANADIAN BORDER. EXPECT ALL STORMS TO DIE JUST AFTER SUNSET. CONDITIONS WILL BEGIN TO DRY AS A WEAK PACIFIC COOL FRONT WILL PASS THROUGH THE REGION LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. THIS WILL PRODUCE SLIGHTLY DRIER AIR AND SLIGHTLY COOLER TEMPERATURES. IT LOOKS LIKE FOR WEDNESDAY FOR THE FIRST TIME IN SEVERAL DAYS...THE 100 DEGREE MARK WILL NOT BE THREATENED EXCEPT IN SOME OF THE USUAL SALMON RIVER VALLEY AREAS. .LONG TERM...THURSDAY THROUGH MONDAY...HIGH PRESSURE WILL STRENGTHEN THURSDAY. A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO RIPPLE ACROSS NORTH-CENTRAL IDAHO AND WESTERN MONTANA THURSDAY NIGHT. THE ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE FRIDAY...ALTHOUGH HIGH PRESSURE WILL RETURN. AN INCREASING SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE WEEKEND INTO EARLY NEXT WEEK. THE GFS MODEL HAS BEEN TOO BULLISH IN TRYING TO SHIFT COOLER AIR INLAND. AS SUCH...WE PREFER A SLOWER SOLUTION WHERE THE HOT RIDGE OF HIGH PRESSURE PERSISTS INLAND...AT LEAST THROUGH SATURDAY. OVERALL THE SOUTHWEST FLOW ALOFT WILL FAVOR ONLY LIMITED NORTHWARD MOISTURE INTRUSIONS AND THUS THE PRECIPITATION THREAT IS EXPECTED TO BE AT OR BELOW CLIMATOLOGY. CONDITIONS WILL FAVOR AFTERNOON CONVECTION ACROSS SOUTHWEST MONTANA AND LEMHI COUNTY SUNDAY AND MONDAY... ONCE AGAIN MOISTURE (OR LACK THERE OF) WILL BE THE KEY. THE ONE BIG CONCERN GOING THROUGH THE WEEKEND WILL BE INCREASING WINDS AND IMPACT TO ONGOING OR NEW FIRES. && .AVIATION...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...MAINLY IN AREAS SOUTH OF MISSOULA AFFECTING TERMINALS KBTM AND KSMN. WITH THESE CELLS...MOUNTAINS AND PASSES MAY BE OCCASIONALLY OBSCURED AND ERRATIC AND STRONG GUSTY WINDS MAY BE EXPERIENCED. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER DETAILS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM...BAUCK AVIATION...VIA
Hazardous weather outlook, Jul 25, 10:53 AM MDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1053 AM MDT TUE JUL 25 2006 IDZ005>010-MTZ001>007-043-260400- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 953 AM PDT TUE JUL 25 2006 /1053 AM MDT TUE JUL 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE WESTERN UNITED STATES TONIGHT KEEPING TEMPERATURES HOT LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. PEOPLE PURSUING OUTDOOR ACTIVITIES SHOULD BE EXTRA CAUTIOUS DUE TO THE VERY HOT CONDITIONS. DRINK PLENTY OF WATER AND SEEK SHADE WHEN POSSIBLE TO PREVENT HEAT RELATED ILLNESSES. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING IN NORTHERN MONTANA AND SOUTH CENTRAL IDAHO. GUSTY WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NORTHERN ROCKIES SHOULD SEE A WEST TO WEST NORTHWEST FLOW ON WEDNESDAY AND THURSDAY AS THE LARGE RIDGE OF HIGH PRESSURE FLATTENS. THIS WILL SLIGHTLY DECREASE TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.